KS in two to three years?
Aug 12, 1997
Hello. Would it be very unusual to develope Kaposi's sarcoma two to three years after exposer. Also, could you describe what early lesions look like? Thank you.
Response from Mr. Sowadsky
Hi. Thank you for your question.
Kaposi's Sarcoma (KS) is a cancer that is now believed to be due to a virus (HHV-8) that is most likely sexually transmitted. This is an opportunistic disease, meaning that it primarily shows symptoms, given the opportunity of a damaged immune system. Like other opportunistic diseases related to AIDS, KS is not seen until an average of 10 years after HIV infection. Although symptoms of KS can appear as early as 2 to 3 years after infection, this would be very unlikely.
KS produces purplish areas on the skin and inside the mouth. Like other forms of cancer, these do not go away by themselves, and get larger over time. Like other cancers, over time, KS can spread to other parts of the body. It resembles many other skin problems, including skin cancers. Therefore, if you notice any type of unusual purplish areas in the mouth or on the skin, you cannot assume that it is due to KS. It may be a skin cancer (like malignant melanoma) or another skin problem. If you see anything unusual that does not go away by itself, or gets more severe, it's important to seek medical attention, regardless of what you think the cause is. If a persons symptoms are due to cancer (whether it is KS, malignant melanoma, or other forms of cancer), early detection and treatment is extremely important.
If you have any further questions, please feel free to call the Centers for Disease Control at 1.800.232.4636 (Nationwide).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Seroconverting After Condom Broke
- Is Fatigue A Symptom Of Acute HIV Infection?
- Red Spots Could I Have Acute HIV Infection
- Itchy Red Spots After Drinking After Someone Sign Of HIV AIDS
- After Being Exposed To Hpv How Long Does It Take For Signs Of Cervical Cancer To Appear
- Excessive Clear Vaginal Discharge
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.